MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PLATE CUTTING FORCEPS; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. PLATE CUTTING FORCEPS; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71170047
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the surgeon complained that cutters are dull and need to be replaced.Evos mini case.The procedure was completed without delay with the same device.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirmed the plate cutting forceps show nicks, which would cause the device not to function as intended.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PLATE CUTTING FORCEPS
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10411087
Report Number1020279-2020-03941
Device Sequence Number14124984
Product Code JDG
UDI-Device Identifier03596010180803
UDI-Public03596010180803
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71170047
Device Catalogue Number71170047
Device Lot Number14DTDK022
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1